Methods and Applications of Analysis

Volume 13 (2006)

Number 4

2D Density-dependent Leray Problem with a Discontinuous Density

Pages: 321 – 336

DOI: http://dx.doi.org/10.4310/MAA.2006.v13.n4.a1

Authors

Farid Ammar Khodja

Marcelo M. Santos

Abstract

We consider the existence of a solution for the stationary Navier-Stokes equations describing an inhomogeneous incompressible fluid in a two dimensional unbounded Y-shaped domain. We show the existence of a weak solution such that the density and velocity of the fluid tend to densities and parallel flows, respectively, prescribed at some 'ends' of the domain. We allow prescribed densities at different ends to have distinct values. In fact, we obtain the density in the L$\infty$-space.

Keywords

stationary Navier-Stokes equations; incompressible flow; inhomogeneous fluid; Leray problem; discontinuous density

2010 Mathematics Subject Classification

35Q30, 76D05

Full Text (PDF format)